Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 376, NWS Fort Worth, TX

October 30, 2004Comanche County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 30, 2004, 8:20 PM CDT for Comanche County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2004, 8:20 PM CDT (01:20 UTC)
Expired
Oct 30, 2004, 9:15 PM CDT
In force
55 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Comanche County, TX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 6:00 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 30, 6:00 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT SAT OCT 30 2004

.AVIATION...
THE 22Z SURFACE ANALYSIS SHOWED THAT A WARM FRONT EXTENDED THROUGH
METROPLEX AS OF 22Z...GENERALLY NORTH OF A KSEP...KRBD...KTRL LINE.
THIS FRONT WILL CONTINUE TO SLOWLY DRIFT NORTHWARD THROUGH THIS
EVENING.  WE SHOULD SEE AN INCREASE IN SHOWERS AND THUNDERSTORMS
OVERNIGHT...WITH CEILINGS GOING TO DOWN TO MVFR LATER THIS EVENING.
MVFR CEILINGS WILL GO DOWN TO IFR OVERNIGHT AND SUNDAY MORNING...
BEFORE RETURNING TO MVFR BY MIDDAY.  58

&&

.DISCUSSION...
323 PM CDT SAT OCT 30 2004
COMPLEX FORECAST TODAY AS COLD FRONT STALLED ACROSS OUR SOUTHERN
ZONES THIS MORNING AND IS NOW SLOWLY WORKING NORTH AS AS WARM FRONT.
MEANWHILE...ELEVATED SHOWERS AND STORMS HAVE BEEN WORKING ACROSS
MAINLY W TEXAS...BUT HAVE MOVED INTO NWRN SECTIONS OF N TEXAS BY MID
AFTERNOON. SHORT RANGE MODELS NOT ALL THAT HELPFUL...BUT 12Z GFS
SEEMED TO HAVE THE BEST HANDLE WITH THE CONVECTION OUT WEST AND IN
ENDING THE PRECIP EAST. THUS...HAVE BASED MOST OF THE SHORT TERM ON
THE 12Z GFS. LOOKS LIKE SHRA SHOULD INCREASE IN COVERAGE ACROSS N
TEXAS AS WARM FRONT CONTINUES TO MOVE NORTH. STILL...THE BRUNT OF
THE RAIN SHOULD BE NORTH OF THE BOUNDARY...AND MOST LIKELY AFFECT
AREAS ALONG THE RED RIVER AND NWRN COUNTIES TONIGHT. COULD SEE SOME
LOCALLY HEAVY RAINFALL...BUT AFTER CAREFUL COORD WITH SURROUNDING
OFFICES HAVE OPTED TO LEAVE FLOOD WATCH OUT FOR NOW AND ALLOW
EVENING/OVERNIGHT SHIFT HAVE A LOOK AT NEW MODELS. WATCH LOOKS MORE
REASONABLE TOMORROW AFTERNOON...BUT AGAIN...EVENING SHIFT/OVERNIGHT
CREW WILL BE BETTER ABLE TO PLACE ANY FFA.

RAIN CHANCES LOOK PRETTY LIKELY SUNDAY AFTERNOON AND NIGHT AS A
PRETTY STRONG H5 LONGWAVE MOVES INTO THE PLAINS AND A RATHER STOUT
COLD FRONT SWEEPS THROUGH N TEXAS. SEVERE THREAT SHOULD BE PRECLUDED
BY PLENTY OF RAIN ALREADY ONGOING...BUT COULD NOT COMPLETELY RULE
OUT A HAIL STORM OR TWO. RAIN SHOULD TAPER OFF ON MONDAY...BUT THERE
COULD STILL BE SOME WRAP AROUND PRECIP ACROSS THE NORTH AND NE ZONES
INTO MONDAY NIGHT. OF COURSE...ALL THIS DEPENDS ON THE SPEED OF THE
SYSTEM. SHOULD THINGS SLOW DOWN...RAIN CHANCES MAY NEED TO BE
INCREASED ON MONDAY. PRETTY COOL TEMPS EXPECTED THIS WEEK WITH SOME
OF THE COLDEST AIR SO FAR THIS SEASON EXPECTED.

FURTHER IN THE EXTENDED...YET ANOTHER STRONG COLD FRONT LOOKS TO
ARRIVE ON THURSDAY...WITH THE GFS SHOWING A 1040 HIGH CENTERED OVER
THE TEXAS PANHANDLE ON FRIDAY. THIS FRONT LOOKS TO BE DRY BUT IT
SHOULD BRING SOME UPPER 30S TO NORTH TEXAS BY THE WEEKEND. LOOKS
LIKE FALL IS BACK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  73  62  68 /  70  80  80  40
WACO, TX              67  77  66  71 /  60  70  80  40
PARIS, TX             59  71  63  69 /  70  80  80  40
DENTON, TX            59  72  61  67 /  70  80  80  20
MCKINNEY, TX          62  73  62  68 /  70  80  80  40
DALLAS, TX            64  74  62  68 /  70  80  80  40
TERRELL, TX           64  76  67  70 /  60  70  80  40
CORSICANA, TX         67  77  68  71 /  60  70  80  40
TEMPLE, TX            68  79  66  71 /  50  50  80  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

80
Hazardous weather outlook, Oct 30, 8:05 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT SAT OCT 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
805 PM CDT SAT OCT 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTH TEXAS...BEST
CHANCES ACROSS THE NORTHERN TWO THIRDS. THE HEAVIEST RAINFALL SHOULD
BE ACROSS THE NORTHWEST THIRD...HOWEVER SIGNIFICANT FLOOD ISSUES ARE
NOT ANTICIPATED.  ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE
POSSIBLE TONIGHT...MAINLY NORTH OF A LINE FROM ATHENS TO
GOLDTHWAITE...WITH NICKEL SIZE HAIL AND DAMAGING DOWNBURST WINDS THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BECOME WIDESPREAD SUNDAY MORNING ACROSS MAINLY
THE NORTHWEST TWO THIRDS OF NORTH TEXAS...WITH A CHANCE OF
THUNDERSTORMS REMAINING IN THE SOUTHEAST THROUGHOUT THE DAY.
THUNDERSTORMS ARE LIKELY ACROSS ALL OF NORTH TEXAS SUNDAY EVENING
AND OVERNIGHT SUNDAY NIGHT. ISOLATED FLOODING ISSUES ARE POSSIBLE
THROUGH MONDAY MORNING WHERE THE HEAVIEST RAIN COINCIDES WITH
SATURATED SOILS.

THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST MONDAY...WITH
CHANCES LINGERING ALONG THE RED RIVER MONDAY NIGHT. A FRONTAL
PASSAGE MONDAY NIGHT WILL SPELL AN END TO THE PRECIPITATION.
SUBSEQUENT COLD FRONTS WILL USHER IN INCREASINGLY COOLER AND DRIER
AIR...BUT WILL OTHERWISE BE RAINFREE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

25/92

In the hours before

Special weather statement, Oct 30, 7:19 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
719 PM CDT SAT OCT 30 2004

TXZ092-093-310115-

COOKE-GRAYSON-
719 PM CDT SAT OCT 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WOODBINE...OR 5 MILES SOUTH
OF GAINESVILLE...MOVING NORTHEAST AT 35 MPH.

COLLINSVILLE...DEXTER...GAINESVILLE...POTTSBORO...WHITESBORO AND
WOODBINE ARE IN THE PATH OF THIS STORM.

PEA-SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS
TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Oct 30, 7:29 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT SAT OCT 30 2004

TXZ115-129-310130-

EASTLAND-STEPHENS-
729 PM CDT SAT OCT 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES SOUTH OF GUNSIGHT...OR 6 MILES NORTH OF
CISCO...MOVING NORTHEAST AT 25 MPH.

CISCO...EASTLAND...GUNSIGHT...HARPERSVILLE AND RANGER ARE IN THE PATH
OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Oct 30, 7:59 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT SAT OCT 30 2004

TXZ093-310200-

GRAYSON-
759 PM CDT SAT OCT 30 2004

...SIGNIFICANT WEATHER UPDATE...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF POTTSBORO...OR 3 MILES
SOUTHWEST OF DENISON...MOVING NORTHEAST AT 30 MPH.

HENDRIX...DENISON AND POTTSBORO ARE IN THE PATH OF THIS STORM.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:37 PM CDTSevere Thunderstorm WarningFWDParker53 min
Oct 30, 10:01 PM CDTSevere Thunderstorm WarningFWDTarrant59 min
Oct 30, 11:05 PM CDTSevere Thunderstorm WarningFWDDallas, Denton40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.